Alert archive / Missouri / Freeze Warnings in 2007

Freeze Warning 6, NWS Springfield, MO

November 1, 200729 counties in Missouri

NWS Springfield, MO issued this freeze warning at Nov 1, 2007, 8:36 AM CDT for 29 counties in Missouri. It took effect at Nov 2, 2007, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2007, 8:36 AM CDT (13:36 UTC)
In effect from
Nov 2, 2007, 3:00 AM CDT
Expired
Nov 2, 2007, 9:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
All 29 counties

Barry County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Nov 1, 6:07 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Nov 1, 6:07 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 AM CDT THU NOV 1 2007

.DISCUSSION...

SFC COLD FRONT PUSHED THROUGH THE FORECAST AREA YESTERDAY...WITH
ONLY A BAND OF POST-FRONTAL CLOUDS NOW MOVING THROUGH PARTS OF
SOUTHERN AND SOUTHEAST MO. THE CLOUDS WILL CLEAR THE ENTIRE CWFA
BEFORE SUNRISE. SFC OBS INCLUDING MESONET SITES INDICATE
TEMPERATURES HAVE FALLEN INTO THE MID AND UPPER 30S IN PARTS OF
THE NORTHERN AND NORTHWEST CWFA EARLY THIS MORNING...AND THESE
TEMPERATURES WILL CONTINUE TO BOTTOM OUT THIS MORNING WITH STRONG
BOUNDARY LAYER DECOUPLING AS SFC HIGH PRESSURE OVER KS AND NW MO
CONTINUES TO BUILD INTO THE CWFA.

THE AFOREMENTIONED SFC HIGH WILL MOVE THROUGH THE AREA TODAY
THEN SHIFT EAST THU NIGHT AND EARLY FRI. WILL NOT TOUCH CURRENT
NPW HEADLINES...AND LET THE DAY SHIFT ISSUE NPW ADVISORIES OR
WARNINGS AS NEEDED. BEST CHANCES FOR FREEZING TEMPERATURES TONIGHT
(THU NIGHT) WILL BE OVER THE EASTERN CWFA CLOSER TO THE SFC HIGH
WHERE RADIATIONAL COOLING WILL BE MAXIMIZED. A LIGHT SOUTHEAST WIND
MAY KEEP TEMPERATURES UP JUST A BIT OVER THE WESTERN CWFA...BUT NO
DOUBT THAT SHELTERED AREAS WILL SEE A FROST AND/OR FREEZE (TO
VARYING DEGREES). BELIEVE THAT DEW POINTS WILL BE A BIT LOWER THAN
THE GFS MOS DEPICTS...SO AM UNDERCUTTING GUIDANCE LOWS A BIT TONIGHT.

ANOTHER WEAKER FRONT/SFC TROUGH WILL MOVE THROUGH THE REGION FRI AS
ANOTHER SHORTWAVE MOVES EAST THROUGH THE NORTHERN TIER CONUS AND SOUTHERN
CANADA. THE UPPER PATTERN BECOMES MORE AMPLIFIED WITH A BUILDING EASTERN
PACIFIC RIDGE AND FAIRLY VIGOROUS TROUGH MOVING SOUTHEAST THROUGH THE
PLAINS AND MIDWEST MON-TUE. FROPA STILL LOOKS GOOD TIMING WISE FOR MONDAY.
WITH SFC RIDGING PERSISTING ALONG THE GULF COAST THROUGH SUNDAY...ANY
MODIFIED GULF MOISTURE ADVECTION HAS TO INITIALLY TAKE THE SCENIC
TOUR FROM SOUTHERN TX AND NORTHERN MEXICO TO REACH THIS FAR NORTH.
LOOKS LIKE THE FRONT WILL MEET UP WITH ENOUGH MOISTURE AND
INSTABILITY TO ALLOW CONVECTION TO EVENTUALLY DEVELOP OVER OR JUST
EAST OF THE REGION. THE ECMWF IS A BIT MORE BULLISH WITH
PRECIP/QPF VERSUS THE THE GFS...BUT IN EITHER CASE THE TIME WINDOW
FOR RAIN CHANCES WILL BE BRIEF. ECMWF 925MB TEMPERATURES ARE
PROGGED TO BE NEAR OR JUST BELOW ZERO DEG C TUE...WHICH WOULD WORK
OUT TO LOW TO MID 50S FOR HIGHS...EVEN WITH SUNSHINE. DSA

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAFS...VFR CONDITIONS WILL BE THE RULE FOR
THE NEXT 24 HOURS AT BOTH TAF SITES. SURFACE HIGH PRESSURE WILL
DOMINATE THE WEATHER...WITH CLEAR SKIES AND LIGHT EASTERLY WINDS.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     MOZ055>058-068>071-079>083-090>092-095>098-103>106.

     FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MOZ055-056-
     066>068-077-078.

KS...FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR KSZ073-097.

&&
Hazardous weather outlook, Nov 1, 6:00 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT THU NOV 1 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A FROST OR FREEZE WILL BE POSSIBLE LATE TONIGHT AND EARLY FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS WITH A STRONG COLD
FRONTAL PASSAGE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 8:36 AM CDTFrost AdvisorySGFBarton, Jasper, McDonald, Newton, Vernon24 hr

Nearby

Freeze Warnings in Missouri, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.